A 36-year-old woman who has been taking aspirin for back pain experiences a sudden episode of tachycardia and feeling faint, accompanied by the vomiting of a coffee-ground emesis and the passing of a tarry stool. She relates that she has not had any signs of a “stomach ulcer” such as pain or heartburn.
Please address the following:
Relate the mucosal protective effects of prostaglandins to the development of peptic ulcer associated with aspirin or NSAID use.
Explain the apparent suddenness of the bleeding and the fact that the woman did not experience pain as a warning signal. Prostaglandins’ mucosal protective effects are linked to the development of peptic ulcers associated with aspirin or NSAID use.
Explain the apparent suddenness of the bleeding and the woman’s lack of pain as a warning signal.
Among the results of her initial laboratory tests is an elevated blood urea nitrogen (BUN) level. Explain the reason for the elevated BUN.
Please cite your sources using APA Style 7th edition.